Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 12, NWS Topeka, KS

November 7, 20206 counties in Kansas

NWS Topeka, KS issued this wind advisory at Nov 7, 2020, 2:46 PM CST for 6 counties in Kansas. It took effect at Nov 8, 2020, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 2:46 PM CST (20:46 UTC)
In effect from
Nov 8, 2020, 9:00 AM CST
Expired
Nov 8, 2020, 6:00 PM CST
In force
9 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS73 KTOP 072046
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
246 PM CST Sat Nov 7 2020

KSZ008-009-020-021-034-035-081200-
/O.NEW.KTOP.WI.Y.0012.201108T1500Z-201109T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
246 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

* WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties.

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
542 
WWUS73 KTOP 080940
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
340 AM CST Sun Nov 8 2020

KSZ008-009-020-021-034-035-090000-
/O.CON.KTOP.WI.Y.0012.201108T1500Z-201109T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
340 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties. 

* WHEN...From 9 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
636 
WWUS73 KTOP 082114
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
314 PM CST Sun Nov 8 2020

KSZ008-009-020-021-034-035-090000-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-201109T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
314 PM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties.

* WHEN...Through 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
175 
WWUS73 KTOP 082357
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
557 PM CST Sun Nov 8 2020

KSZ008-009-020-021-034-035-090100-
/O.EXP.KTOP.WI.Y.0012.000000T0000Z-201109T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
557 PM CST Sun Nov 8 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will still be gusty this evening and overnight, but have 
decreased below advisory levels and are expected to remain there
going forward.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:45 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 7, 11:45 AM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Topeka KS
1145 AM CST Sat Nov 7 2020

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 354 AM CST Sat Nov 7 2020

Early this morning, northeast Kansas is positioned between a surface
ridge located due east of the region and low pressure west and
northwest of the area. A batch of stratus clouds has been noted on
nighttime microphysics satellite imagery and has been expanding
northward through central KS before sunrise. Hi-res models have
been picking up on these clouds and forecast soundings in the
western CWA show a thin layer of saturation a few thousand feet up
through mid-morning. Any stratus that moves in should scattered
out mid-day, allowing for mainly sunny skies area-wide.

The pressure gradient between the two pressure systems mentioned
previously has increased, resulting in breezy south/southwest winds.
Winds will be stronger today than yesterday, sustained between 15
and 25 mph with gusts to 35 mph. The strong southerly flow will
keep a warm and moist spring-like air mass in place. Winds increase
again tomorrow to near advisory criteria. Sustained southerly
winds will be between 20 and 30 mph with gusts approaching 45 mph.

An expansive and amplified upper trough currently centered over
California looks to advance out of the western CONUS Monday into
Tuesday. That will allow the associated surface system and cold
front to progress through the CWA. Models continue to show small
amounts of elevated instability available ahead of the boundary,
along with near record Pwats for early November, around 1.3 inches.
Thus, widespread rainfall with a few thunderstorms is still looking
likely from late Monday through mid-day Tuesday. The current QPF
trends show 0.5 to 1.0 inch of rain, which will be welcome as
drought conditions worsen. Additionally, the arrival of the cold
air behind the front still looks to switch liquid precip to a
brief mix of wintry weather Tuesday morning in north-central KS.
Impacts look minimal with surface temperatures expected to be
above freezing during the afternoon. Rain exits the area by late
Tuesday as cooler air settles into the region. Highs through
midweek will only be in the 50s. The next system to watch will
then be on Thursday as the next upper wave moves across the
central US.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1138 AM CST Sat Nov 7 2020

VFR conditions are expected for the TAF period, with the primary
focus being on gusty winds and LLWS concerns overnight as a
45-50kt LLJ surges over the area. Southerly winds will remain
gusty this afternoon at 20-30kt and expect even stronger southerly winds
on Sunday.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Teefey
AVIATION...Hennecke
Hazardous weather outlook, Nov 7, 3:59 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
359 AM CST Sat Nov 7 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-081000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
359 AM CST Sat Nov 7 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.